Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 321, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 18, 2007, 6:39 PM MDT for Garden County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2007, 6:39 PM MDT (00:39 UTC)
- Expired
- Jul 18, 2007, 7:15 PM MDT
- In force
- 36 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Garden County, NE
The radar
The North Platte radar (KLNX), 149 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 5:05 PM MDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3120 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 2085 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 190039 SVRLBF NEC069-190115- /O.NEW.KLBF.SV.W.0321.070719T0039Z-070719T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 639 PM MDT WED JUL 18 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 715 PM MDT * AT 638 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR JERRY LAKE...OR ABOUT 32 MILES NORTH OF OSHKOSH...AND MOVING EAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KINCAID LAKE THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4200 10257 4167 10260 4168 10207 4200 10207 $$ SPRINGER/24
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:10 PM MDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jul 18, 2:10 PM MDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
310 PM CDT WED JUL 18 2007
.SYNOPSIS...
HAND ANALYSIS OF THE 18Z MSL DATA PRODUCED A LOW PRESSURE CENTER
IN CENTRAL NEBRASKA NEAR THEDFORD AND ANOTHER IN SOUTHEAST COLORADO
BETWEEN LA JUNTA AND LAMAR. A QUASI-STATIONARY FRONT WAS DROOPING
ACROSS WESTERN...NORTH CENTRAL AND NORTHEAST NEBRASKA. THERE WAS
ALSO A SURFACE TROUGH ACROSS SOUTHWEST NEBRASKA. WHERE IT WAS
VIEWABLE...THE SATELLITE DERIVED PRECIPITABLE WATER SHOWED A PLUME
AT OR ABOVE 30MM ALONG AND NORTH OF INTERSTATE 80. IN THE UPPER
LEVELS...6.7U IMAGERY INDICATED A DEVELOPING WAVE IN WESTERN
WYOMING. THE SURFACE LAPS DATA STILL INDICATED HIGH CONVECTIVE
INHIBITION. THE LOWEST NUMBERS AT THE TIME WERE ON THE ORDER OF
100J/KG IN NORTHEAST NEBRASKA BETWEEN ONEILL AND NORFOLK AND 200J/KG
IN SOUTHWEST NEBRASKA BETWEEN NORTH PLATTE AND LEXINGTON. THE CAP
HAD APPARENTLY WASHED OUT IN SOUTH CENTRAL SOUTH DAKOTA NORTH OF THE
SURFACE BOUNDARY. THE LAPS BASED SURFACE BASED CONVECTIVE POTENTIAL
SHOWED THE MOST UNSTABLE CONDITIONS IN THE EASTERN NEBRASKA
PANHANDLE AND EAST OF U.S. HIGHWAY 83 WHERE THE VALUES WERE
2000-5000J/KG.
&&
.SHORT AND MEDIUM RANGE DISCUSSION...
THE THUNDERSTORM FORECAST FOR THIS EVENING AND TONIGHT IS
HEAVILY DEPENDENT ON THE LOCATION OF THE SURFACE BOUNDARY AND THE
STRONGEST INSTABILITY AS WELL AS THE TIMING OF THE UPPER WAVE.
CURRENT INDICATIONS ARE THAT CONVECTIVE INITIATION SHOULD BE LATE
AFTERNOON IN WESTERN NEBRASKA AND ALONG THE NEBRASKA-SOUTH DAKOTA
BORDER. INITIALLY...THE STRONGEST CHANCES OF SEVERE THUNDERSTORMS
WOULD BE ALONG THE SOUTH DAKOTA BORDER. IT IS POSSIBLE THAT EXTREME
SOUTHWEST NEBRASKA WILL GET NOTHING AT ALL. STORMS SHOULD END LATE
TONIGHT AS THE FRONT PUSHES THROUGH THE REST OF NEBRASKA.
&&
.EXTENDED DISCUSSION...
THE ECMWF...GFSLR AND DGEX ARE IN DECENT AGREEMENT FRIDAY
THROUGH TUESDAY IN KEEPING AN UPPER HIGH OVER THE CENTRAL AND
NORTHERN PLAINS. THE 500MB TEMPERATURES ARE EXPECTED TO BE AROUND
-4C...WHICH SHOULD CAP VERTICAL MOTION. ON WEDNESDAY THOUGH...THE
GFSLR HAS AN UPPER TROUGH POKING IN FROM THE SOUTHWEST. THIS SEEMS
TO BE AN OUTLIER AND SOMEWHAT ATYPICAL. THE MORNING RUN OF THE GFS
DOES SHOW THIS FEATURE...BUT IT KEEPS IT ORIENTED ACROSS THE DEEP
SOUTH RATHER THAN POKING INTO KANSAS AND NEBRASKA. IF THIS WERE TO
OCCUR...IT COULD MEAN THAT DEEP TROPICAL MOISTURE IS BROUGHT UP INTO
THE PLAINS. FOR NOW...WE WILL JUST WATCH IT AND SEE HOW SUBSEQUENT
CYCLES HANDLE IT. AT THIS TIME...WE WILL KEEP A DRY FORECAST IN
EFFECT FOR FRIDAY THROUGH WEDNESDAY. TEMPERATURES IN NORTHWEST
NEBRASKA WILL ONCE AGAIN BE AROUND 100 SATURDAY THROUGH TUESDAY.
&&
.AVIATION...
COLD FRONT MOVING THROUGH THE AREA LATE THIS AFTERNOON AND THEN
EXTEND FROM NEAR KONL TO KLBF BY 00Z. WINDS REMAIN SOUTH TO
SOUTHWEST AHEAD OF THE FRONT AND TURN TO NORTHEASTERLY BEHIND THE
FRONT. AN UPPER WAVE ACROSS EASTERN WY WILL CONTINUE TO KICK OFF A
FEW THUNDERSTORMS ALONG AND BEHIND THIS FRONT AS IT MOVES ACROSS THE
AREA. CEILINGS MAY DROP TO MVFR WITH WIND GUSTS TO 45 MPH ARE
POSSIBLE WITH THE THUNDERSTORMS. MOST THUNDERSTORM ACTIVITY WILL
PUSH OUT OF THE WESTERN HALF OF THE FORECAST AREA BY 06Z AND THE
EASTERN HALF BY 12Z. CIGS AND VIS WILL BE VFR OUTSIDE OF
THUNDERSTORMS.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SPRINGER/BLONDINHazardous weather outlook, Jul 18, 3:07 PM MDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 407 PM CDT WED JUL 18 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-192115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 407 PM CDT WED JUL 18 2007 /307 PM MDT WED JUL 18 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A RISK OF SEVERE THUNDERSTORMS TONIGHT IN WESTERN AND NORTH CENTRAL NEBRASKA. A FRONT IS EXPECTED TO SAG THROUGH NEBRASKA TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT. VERY UNSTABLE CONDITIONS ALOFT WILL ALLOW FOR SOME SEVERE THUNDERSTORMS TO DEVELOP. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF INTERSTATE HIGHWAY 80 WITH THE GREATEST RISK ALONG AND NORTH OF STATE HIGHWAY 2. AFTER MIDNIGHT...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF A LINE FROM VALENTINE TO ARNOLD. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. VERY HOT TEMPERATURES ARE EXPECTED TO RETURN TO WESTERN AND NORTH CENTRAL NEBRASKA SATURDAY THROUGH TUESDAY. THE HIGHEST TEMPERATURES WILL BE IN THE NORTHWEST WHERE DAYTIME HIGHS MAY AGAIN EXCEED 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JRS
In the hours before
Local storm report, Jul 18, 5:47 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
647 PM CDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST RUSHVILLE 42.71N 102.47W
07/18/2007 M67 MPH SHERIDAN NE DEPT OF HIGHWAYS
&&
SPRINGERLocal storm report, Jul 18, 6:00 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
700 PM CDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL 10 NNE RUSHVILLE 42.85N 102.39W
07/18/2007 E0.88 INCH SHERIDAN NE PUBLIC
NICKEL SIZED HAIL REPORTED BY THE PUBLIC
&&
BHIRSCHLocal storm report, Jul 18, 6:16 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
716 PM CDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 10 NNE RUSHVILLE 42.85N 102.39W
07/18/2007 E0.88 INCH SHERIDAN NE PUBLIC
NICKEL SIZED HAIL REPORTED BY THE PUBLIC
&&
BHIRSCHThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:25 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 65 min |
| Jul 18, 7:04 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant, Sheridan | 56 min |
| Jul 18, 7:49 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 41 min |
| Jul 18, 8:13 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 34 min |
| Jul 18, 9:16 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 59 min |
| Jul 18, 9:35 PM MDT | Tornado Warning | LBF | Lincoln | 40 min |
| Jul 18, 9:53 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 37 min |
| Jul 18, 11:26 PM MDT | Severe Thunderstorm Warning | LBF | Wheeler | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.